Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 72, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Oct 26, 2017, 4:46 AM EDT. It took effect at Oct 26, 2017, 5:00 PM EDT. It was in force for 71 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2017, 4:46 AM EDT (08:46 UTC)
- In effect from
- Oct 26, 2017, 5:00 PM EDT
- Expired
- Oct 29, 2017, 4:00 PM EDT
- In force
- 71 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
371 WHUS73 KIWX 260846 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 446 AM EDT THU OCT 26 2017 LMZ043-046-261700- /O.NEW.KIWX.SC.Y.0072.171026T2100Z-171028T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 446 AM EDT THU OCT 26 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM EDT SATURDAY. * WINDS...SOUTHEAST AT 15 TO 25 KNOTS THIS AFTERNOON VEERING SOUTHWEST AFTER MIDNIGHT TONIGHT. GUSTS UP TO 30 KNOTS POSSIBLE TONIGHT. SOUTHWEST WINDS 15 TO 20 KNOTS FRIDAY. * WAVES...1 TO 2 FEET TODAY BUILDING TO 3 TO 5 FEET AFTER MIDNIGHT TONIGHT. WAVES 3 TO 6 FEET FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
14 follow-up statements
439 WHUS73 KIWX 261502 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1102 AM EDT THU OCT 26 2017 LMZ043-046-262315- /O.CON.KIWX.SC.Y.0072.171026T2100Z-171028T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1102 AM EDT THU OCT 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM EDT SATURDAY... * WINDS...SOUTHEAST AT 15 TO 25 KNOTS THIS AFTERNOON VEERING SOUTHWEST AFTER MIDNIGHT TONIGHT. GUSTS UP TO 30 KNOTS POSSIBLE TONIGHT. SOUTHWEST WINDS 15 TO 20 KNOTS FRIDAY. * WAVES...1 TO 2 FEET TODAY BUILDING TO 3 TO 5 FEET AFTER MIDNIGHT TONIGHT. WAVES 3 TO 6 FEET FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
143 WHUS73 KIWX 261950 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 350 PM EDT THU OCT 26 2017 LMZ043-046-270400- /O.CON.KIWX.SC.Y.0072.171026T2100Z-171028T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 350 PM EDT THU OCT 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WINDS...SOUTHEAST AT 15 TO 25 KNOTS THIS AFTERNOON VEERING SOUTHWEST AFTER MIDNIGHT TONIGHT. SOUTHWEST WINDS 15 TO 20 KNOTS FRIDAY. * WAVES...1 TO 2 FEET TODAY BUILDING TO 3 TO 5 FEET AFTER MIDNIGHT TONIGHT. WAVES 4 TO 8 FEET FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
723 WHUS73 KIWX 270149 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 949 PM EDT THU OCT 26 2017 LMZ043-046-271000- /O.CON.KIWX.SC.Y.0072.000000T0000Z-171028T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 949 PM EDT THU OCT 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WINDS...SOUTH 15 TO 25 KNOTS VEERING SOUTHWEST AFTER MIDNIGHT. * WAVES...BUILDING TO 3 TO 5 FEET AFTER MIDNIGHT THEN 4 TO 8 FEET FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
635 WHUS73 KIWX 270807 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 407 AM EDT FRI OCT 27 2017 LMZ043-046-271615- /O.EXT.KIWX.SC.Y.0072.000000T0000Z-171029T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 407 AM EDT FRI OCT 27 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT SUNDAY... * WINDS...SOUTH 15 TO 25 KNOTS VEERING SOUTHWEST AFTER MIDNIGHT. WEST 10 TO 20 KNOTS SATURDAY THROUGH SATURDAY NIGHT. * WAVES...BUILDING TO 4 TO 8 FEET TONIGHT AND PERSISTING INTO SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
519 WHUS73 KIWX 271425 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1025 AM EDT FRI OCT 27 2017 LMZ043-046-272230- /O.CON.KIWX.SC.Y.0072.000000T0000Z-171029T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1025 AM EDT FRI OCT 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... * WINDS...SOUTHWEST 10 TO 20 KNOTS WITH GUSTS TO 30 KNOTS VEERING WEST SATURDAY. * WAVES...3 TO 7 FEET. AN OCCASIONAL 8 TO 9 FOOT WAVE IS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
930 WHUS73 KIWX 271955 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 355 PM EDT FRI OCT 27 2017 LMZ043-046-280400- /O.EXT.KIWX.SC.Y.0072.000000T0000Z-171029T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 355 PM EDT FRI OCT 27 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT SUNDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS VEERING WEST FOR SATURDAY INTO SUNDAY. GUSTS UP TO 30 KNOTS POSSIBLE THROUGH SATURDAY. * WAVES...4 TO 8 FEET TONIGHT INTO SATURDAY NIGHT. AN OCCASIONAL 9 TO 10 FOOT WAVE IS LIKELY. WAVES 3 TO 5 FEET SUNDAY MORNING SUBSIDING TO 2 TO 4 FEET SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MCD
459 WHUS73 KIWX 280237 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1037 PM EDT FRI OCT 27 2017 LMZ043-046-281045- /O.CON.KIWX.SC.Y.0072.000000T0000Z-171029T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1037 PM EDT FRI OCT 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS VEERING WEST FOR SATURDAY INTO SUNDAY. GUSTS UP TO 30 KNOTS POSSIBLE THROUGH SATURDAY. * WAVES...4 TO 8 FEET OVERNIGHT INTO SATURDAY EVENING. AN OCCASIONAL 9 TO 10 FOOT WAVE IS LIKELY THROUGH EARLY SATURDAY EVENING. WAVES 3 TO 5 FEET SUNDAY MORNING SUBSIDING TO 2 TO 4 FEET SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
302 WHUS73 KIWX 280747 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 347 AM EDT SAT OCT 28 2017 LMZ043-046-281600- /O.CON.KIWX.SC.Y.0072.000000T0000Z-171029T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 347 AM EDT SAT OCT 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS VEERING WEST THIS MORNING AND PERSISTING INTO SUNDAY. GUSTS UP TO 30 KNOTS POSSIBLE THROUGH SATURDAY. * WAVES...4 TO 8 FEET INTO SATURDAY EVENING. AN OCCASIONAL 9 TO 10 FOOT WAVE IS LIKELY THROUGH EARLY SATURDAY EVENING. WAVES 3 TO 5 FEET SUNDAY MORNING SUBSIDING TO 2 TO 4 FEET SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
121 WHUS73 KIWX 281426 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1026 AM EDT SAT OCT 28 2017 LMZ043-046-282230- /O.CON.KIWX.SC.Y.0072.000000T0000Z-171029T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1026 AM EDT SAT OCT 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY... * WINDS...WEST 10 TO 20 KNOTS GUSTING TO 25 KNOTS...VEERING NORTHWEST TONIGHT. * WAVES...3 TO 7 FEET...WITH A FEW WAVES 8 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
534 WHUS73 KIWX 282003 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 403 PM EDT SAT OCT 28 2017 LMZ043-046-290415- /O.CON.KIWX.SC.Y.0072.000000T0000Z-171029T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 403 PM EDT SAT OCT 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY... * WINDS...WEST 10 TO 15 KNOTS. * WAVES...3 TO 5 FEET TONIGHT AND SUNDAY MORNING SUBSIDING TO 1 TO 4 FEET SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MCD
347 WHUS73 KIWX 290212 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1012 PM EDT SAT OCT 28 2017 LMZ043-046-291015- /O.CON.KIWX.SC.Y.0072.000000T0000Z-171029T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1012 PM EDT SAT OCT 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY... * WINDS...WEST TO NORTHWEST 10 TO 15 KNOTS. * WAVES...3 TO 5 FEET TONIGHT AND SUNDAY MORNING SUBSIDING TO 1 TO 4 FEET SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
425 WHUS73 KIWX 290811 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 411 AM EDT SUN OCT 29 2017 LMZ043-046-291500- /O.CON.KIWX.SC.Y.0072.000000T0000Z-171029T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 411 AM EDT SUN OCT 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...WEST TO NORTHWEST 10 TO 15 KNOTS. * WAVES...SUBSIDING TO 1 TO 3 FEET BY LATE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
676 WHUS73 KIWX 291444 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1044 AM EDT SUN OCT 29 2017 LMZ043-046-292000- /O.EXT.KIWX.SC.Y.0072.000000T0000Z-171029T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1044 AM EDT SUN OCT 29 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...WEST TO NORTHWEST 10 TO 15 KNOTS. * WAVES...2 TO 4 FEET. SUBSIDING TO 1 TO 3 FEET BY LATE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
691 WHUS73 KIWX 291959 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 359 PM EDT SUN OCT 29 2017 LMZ043-046-300400- /O.EXP.KIWX.SC.Y.0072.000000T0000Z-171029T2000Z/ /O.NEW.KIWX.SC.Y.0073.171030T0600Z-171030T1400Z/ /O.NEW.KIWX.GL.W.0015.171030T1400Z-171031T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 359 PM EDT SUN OCT 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY... ...GALE WARNING IN EFFECT FROM 10 AM TO 11 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 10 AM TO 11 PM EDT MONDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY. * WINDS...SOUTHWEST INCREASING TO 15 TO 25 KNOTS OVERNIGHT WITH GUSTS TO 30 KNOTS TOWARD MORNING. WEST TO 30 KNOTS MONDAY WITH GUSTS TO 40 KNOT GALES. * WAVES...1 TO 3 FEET BUILDING TO 5 TO 10 FEET OVERNIGHT...THEN TO 6 TO 12 FEET MONDAY WITH OCCASIONAL 15 FOOT WAVES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Oct 26, 3:52 AM EDT, 54 minutes earlier.
Area forecast discussion, Oct 26, 3:52 AM EDT, 54 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
352 AM EDT Thu Oct 26 2017
.SYNOPSIS...
Issued at 352 AM EDT Thu Oct 26 2017
After a chilly start, temperatures will warm into the mid to upper
50s this afternoon under mostly sunny skies. The next chance for
rain will arrive late Friday...mainly for areas along and east of
Interstate 69. Cooler temperatures then return over the weekend into
next week with highs generally in the 40s and lows in the 30s. A few
lake effect rain showers are expected north of the toll road during
this period and some snow may mix in Saturday night. No accumulation
or impact is expected.
&&
.SHORT TERM...(Today and Tonight)
Issued at 352 AM EDT Thu Oct 26 2017
WAA already starting early this morning as potent shortwave ridge
builds over the Southern Great Lakes ahead of next trough
currently over the Northern Plains. Temps holding right around
freezing and will just let frost/freeze headlines ride as is this
late in the game. Dry/subsident environment noted in upstream and
local forecast soundings. Should be a mostly sunny day, save for
some increasing high-based clouds. With 925mb temps climbing to
around 8C by this evening, should still see a solid 20-25 degree
diurnal swing despite cirrus shield and low Oct sun. 25-30 degree
swing even possible in some spots, particularly in the southwest
where WAA is greatest and cloud cover is least. Inherited forecast
reflects this reasonably well and only minor changes needed.
Real warm/moist air advection begins tonight as deep PV anomaly
approaches the region and LLJ ramps up. Solid gradient, increasing
clouds, and rising dewpoints all point to a much milder night.
Expect lows to hold in the mid 40s for most locations. A stray
sprinkle could be possible by sunrise Friday but substantive chances
for precip will not arrive until later in the day.
&&
.LONG TERM...(Friday through Wednesday)
Issued at 352 AM EDT Thu Oct 26 2017
Next trough will expand in amplitude and strengthen significantly as
it rotates into our region on Friday...taking on an almost neutral
tilt with strong meridional jet streaks on either side of the trough
axis. In particular, 400mb jet streak ramps up significantly on
Friday afternoon just to our west. Corresponding low level flow
adjustments increase both moisture convergence and fgen. 850mb plan
views and cross-sections show a very nice frontogenesis/frontolysis
couplet, indicative of strong and rapid ageostrophic adjustments.
Main downside for our CWA is that this rapid increase in fgen/
convergence does not begin until late afternoon when baroclinic zone
is already into our eastern counties. Suspect areas west of I-69
will see little if any rainfall. Areas along/east of I-69 will have
a very good chance of rain, though some residual dry air below 850mb
may limit QPF a bit. Cross sections also indicate relatively stable
conditions above the fgen max this far north that may limit QPF
totals below what would otherwise be expected with such a dynamic
system. Still, worthy of likely/categorical PoPs in our east with .1-
.25 inches of QPF. (Up to 0.5 inches possible around Lima.) Precip
slowly exits by late Friday night. Perhaps some non-zero chance of a
few flakes on very back edge of this precip late Friday night.
However, forecast soundings indicate precip will end by the time
temps are cold enough to support snow and will therefore maintain
entirely liquid forecast.
Other main story for long term will be return of cold temps along
with persistent troughing and generally W/NW flow. 850mb temps drop
to around -5C this weekend. With lingering moisture, cyclonic flow,
lake temps near 14C, and a secondary shortwave passage Sat night,
expect lake effect precip to ramp up. A few light showers possible
in our far NW on Sat but best precip chances arrive Sat night with
synoptic CVA support. Some disagreement in models regarding exact
fetch but best chances look to be generally north of the toll road.
Surface temps during the period will be hovering in the mid 30s so
quite possible a few wet snowflakes may mix in (especially further
inland) but not expecting any accumulation/impacts.
Brief period of backed flow and subsidence on Sunday should bring an
end to steady precip. However, next trough quickly approaches on
Monday. This trough will be moisture-starved and relatively weak but
will likely touch off some light lake effect precip across Michigan
that may persist through Tuesday. Temps should remain warm enough
for primarily rain. Even if snow does manage to mix in at times
during the overnight hours, it will be very light and will not
accumulate.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 129 AM EDT Thu Oct 26 2017
High pressure over the area will linger through Thursday night,
keeping conditions VFR at the TAF Sites. Initially calm and variable
winds will gradually increase and become more south-southeast late
Thursday morning and afternoon as a low pressure system approaches
from the west. We can expect impacts to both sites from this system
on Friday, with MVFR conditions most prevalent.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Frost Advisory until 9 AM EDT /8 AM CDT/ this morning for
INZ003>009-012>018-020-022>027-032>034.
MI...Freeze Warning until 9 AM EDT this morning for MIZ081.
Frost Advisory until 9 AM EDT this morning for MIZ077>080.
OH...Freeze Warning until 9 AM EDT this morning for OHZ001-002-004-
005-015-016-024-025.
LM...NONE.
&&
SYNOPSIS...AGD
SHORT TERM...AGD
LONG TERM...AGD
AVIATION...MCD
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 8:31 PM EDT | Freeze Warning | IWX | Allen, Defiance, Fulton, Henry, Paulding, Putnam and 2 more | 12 hr |
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.